Alert archive / Montana / High Wind Warnings in 2020

High Wind Warning 9, NWS Great Falls, MT

July 8, 2020

NWS Great Falls, MT issued this high wind warning at Jul 8, 2020, 1:52 AM MDT. It took effect at Jul 8, 2020, 9:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2020, 1:52 AM MDT (07:52 UTC)
In effect from
Jul 8, 2020, 9:00 AM MDT
Expired
Jul 8, 2020, 6:00 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

694 
WWUS75 KTFX 080752
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
152 AM MDT Wed Jul 8 2020

MTZ011-047-090000-
/O.NEW.KTFX.HW.W.0009.200708T1500Z-200709T0000Z/
Hill-Blaine-
Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays
152 AM MDT Wed Jul 8 2020

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

* WHAT...West winds of 25 to 40 mph, with gusts up to 60 mph, are
  expected.

* WHERE...Hill and Blaine Counties.

* WHEN...From 9 AM this morning to 6 PM MDT this evening.

* IMPACTS...Gusty winds could blow down limbs, trees, and power
  lines. A few power outages are possible. Travel will be
  difficult, especially for high profile vehicles and those
  pulling lightweight trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use caution if you must drive.

&&

Moldan

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
2 follow-up statements
126 
WWUS75 KTFX 082110
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
310 PM MDT Wed Jul 8 2020

MTZ011-047-090000-
/O.CON.KTFX.HW.W.0009.000000T0000Z-200709T0000Z/
Hill-Blaine-
Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays
310 PM MDT Wed Jul 8 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph 
  occurring.

* WHERE...Hill and Blaine.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and cause local power outages. 
  Travel will be somewhat difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
998 
WWUS75 KTFX 082343
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
543 PM MDT Wed Jul 8 2020

MTZ011-047-090045-
/O.EXP.KTFX.HW.W.0009.000000T0000Z-200709T0000Z/
Hill-Blaine-
Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays
543 PM MDT Wed Jul 8 2020

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

Strong winds are no longer a threat, although some breezy winds
may linger into the evening hours.

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jul 7, 10:53 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 7, 10:53 PM MDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1053 PM MDT Tue Jul 7 2020

...Updated Aviation Discussion...

.SYNOPSIS...

Partial clearing and cooler temperatures are expected for the
remainder of tonight. Expect breezy to windy weather on Wednesday,
with some scattered showers along the Hi-Line. A warming trend is
expected from Thursday into the weekend, with afternoon
temperatures averaging about 5 to 10 degrees above normal on
Saturday. The next chance for storms is on Friday, as a quick
moving upper level disturbance moves through the region.

&&

.UPDATE...

The evening update has been published. Cleared just about all of
the pops for the CWA with the exception of the far southwest,
where a few remnant showers may persist through 6Z or so. Then
the focus will shift to the deepening H700 low over Saskatchewan
and its 50 kt wrap around winds. Newer guidance have strengthened
winds over the Hi-Line area for Wednesday afternoon. The next
shift will evaluate if any wind products need to be issued. Pops
were also raised over this same area for Wednesday afternoon. RCG

&&

.AVIATION...
Updated 1053 PM MDT Tue Jul 7 2020 (08/06Z TAF Period)

VFR conditions prevail, though westerly breezes (and perhaps some
low-level wind shear where surface winds remain light) will continue
or increase as the night progresses from KHLN north, due in part to
strengthening low pressure in southern Canada that brought Tuesday's
severe thunderstorms. Skies remain mostly clear through tomorrow,
except toward the Hi-Line where scattered showers can be expected
with west winds increasing late tonight through much of Wednesday,
peaking in the afternoon.

For more detailed aviation weather and hazard information, please
see: weather.gov/zlc

NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing
runway closure.

&&

.PREV DISCUSSION...
/ISSUED 244 PM MDT Tue Jul 7 2020/ Tonight through
Thursday...Severe storms continue to push eastward through the
region. The main threat will be large hail and damaging winds. An
isolated tornado, mainly east of a line from Havre to Stanford
would be possible. Most severe storms should exit our region by 7
PM or so. It turns a bit cooler on Wednesday, but warmer air
returns on Thursday.

Friday through Tuesday...There will be a chance for showers on
Friday, as an upper level disturbance moves through. The main
concern over the weekend and into early next week will be the
potential for warmer temperatures over the weekend /increase
winds. Wind speeds could approach high wind warning criteria from
Sunday into Monday over North Central MT. Temperatures do start to
cool a bit below normal by next Mon/Tue. Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  51  72  46  81 /   0   0   0   0
CTB  52  68  45  77 /  10  10  10   0
HLN  48  73  46  81 /   0   0   0   0
BZN  46  76  44  83 /  20   0   0  10
WYS  37  70  38  76 /  40   0   0   0
DLN  44  74  43  81 /  10   0   0  10
HVR  53  72  49  81 /  10  30  30   0
LWT  47  70  46  78 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Jul 7, 8:09 PM MDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
809 PM MDT TUE JUL 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND GST     1 E ROY                 47.33N 108.93W
07/07/2020  M75 MPH          FERGUS             MT   AWOS

            AWOS STATION K1OM OSCAR.

&&
Local storm report, Jul 7, 8:11 PM MDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
811 PM MDT TUE JUL 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND GST     13 S FORT BELKNAP       48.30N 108.72W
07/07/2020  M66 MPH          BLAINE             MT   MESONET

            MESONET STATION FBLM8 FORT BELKNAP RAWS.

&&
Local storm report, Jul 7, 8:12 PM MDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
812 PM MDT TUE JUL 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND GST     6 NNE FORESTGROVE       47.07N 109.03W
07/07/2020  M63 MPH          FERGUS             MT   AWOS

            AWOS STATION K1NM NOVEMBER.

&&
Local storm report, Jul 7, 8:15 PM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
815 PM MDT TUE JUL 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND GST     7 ESE HILGER            47.22N 109.22W
07/07/2020  M60 MPH          FERGUS             MT   MESONET

            MESONET STATION JPKM8 JUDITH PEAK RAWS.

&&
Local storm report, Jul 7, 8:16 PM MDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
816 PM MDT TUE JUL 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND GST     3 SW LEWISTOWN          47.03N 109.47W
07/07/2020  M51 MPH          FERGUS             MT   ASOS

            ASOS STATION KLWT LEWISTOWN ASOS.

&&
Local storm report, Jul 7, 8:24 PM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
824 PM MDT TUE JUL 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND GST     1 E ROY                 47.33N 108.93W
07/07/2020  M75 MPH          FERGUS             MT   AWOS

            AWOS STATION K1OM OSCAR.

0518 PM     TSTM WND GST     13 S FORT BELKNAP       48.30N 108.72W
07/07/2020  M66 MPH          BLAINE             MT   MESONET

            MESONET STATION FBLM8 FORT BELKNAP RAWS.

0341 PM     TSTM WND GST     6 NNE FORESTGROVE       47.07N 109.03W
07/07/2020  M63 MPH          FERGUS             MT   AWOS

            AWOS STATION K1NM NOVEMBER.

0352 PM     TSTM WND GST     7 ESE HILGER            47.22N 109.22W
07/07/2020  M60 MPH          FERGUS             MT   MESONET

            MESONET STATION JPKM8 JUDITH PEAK RAWS.

0213 PM     TSTM WND GST     BOZEMAN PASS            45.66N 110.80W
07/07/2020  E52 MPH          GALLATIN           MT   MESONET

0308 PM     TSTM WND GST     3 SW LEWISTOWN          47.03N 109.47W
07/07/2020  M51 MPH          FERGUS             MT   ASOS

            ASOS STATION KLWT LEWISTOWN ASOS.

0400 PM     TSTM WND GST     GRASS RANGE             47.03N 108.80W
07/07/2020  E50 MPH          FERGUS             MT   TRAINED SPOTTER

0335 PM     TSTM WND GST     5 ENE FORESTGROVE       47.03N 108.98W
07/07/2020  E50 MPH          FERGUS             MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS NEAR 50 MPH. STORM
            STILL APPROACHING.

0201 PM     TSTM WND GST     1 SE RUDYARD            48.55N 110.54W
07/07/2020  E50 MPH          HILL               MT   MESONET

0454 PM     TSTM WND DMG     TURNER                  48.85N 108.41W
07/07/2020                   BLAINE             MT   TRAINED SPOTTER

            3-4 FOOT CHUNKS OF TREE BRANCHES DOWN. A FEW
            BIGGER CHUNKS IN TOWN.

0430 PM     TSTM WND DMG     6 WSW HOGELAND          48.83N 108.79W
07/07/2020                   BLAINE             MT   TRAINED SPOTTER

            15-20 FOOT TALL FLOWERING CRAB APPLE TREE
            DOWN, ALONG WITH A FLAGPOLE. RECEIVED A
            LITTLE LESS THAN 1IN OF RAIN.

0130 PM     HAIL             6 ENE BOZEMAN           45.72N 110.94W
07/07/2020  M1.75 INCH       GALLATIN           MT   TRAINED SPOTTER

            .

0310 PM     HAIL             5 WNW HILGER            47.29N 109.46W
07/07/2020  E1.50 INCH       FERGUS             MT   TRAINED SPOTTER

            PING PONG SIZE HAIL, 45 MPH WIND GUSTS, AND
            A LITTLE OVER 3/4 INCHES OF HEAVY RAINFALL
            FELL.

0255 PM     HAIL             3 SE DENTON             47.29N 109.91W
07/07/2020  E1.50 INCH       FERGUS             MT   TRAINED SPOTTER

            FEW PING PONG BALL SIZE HAIL STONES.

0400 PM     HAIL             GRASS RANGE             47.03N 108.80W
07/07/2020  M1.25 INCH       FERGUS             MT   TRAINED SPOTTER

            4 MINUTES OF HAIL RANGING FROM PEA TO HALF
            DOLLAR SIZED.

0157 PM     HAIL             5 S BOZEMAN             45.61N 111.06W
07/07/2020  U1.25 INCH       GALLATIN           MT   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

0157 PM     HAIL             5 S BOZEMAN             45.61N 111.06W
07/07/2020  M1.25 INCH       GALLATIN           MT   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

0340 PM     HAIL             5 S BOZEMAN             45.60N 111.04W
07/07/2020  M1.00 INCH       GALLATIN           MT   PUBLIC

            PHOTO SENT TO OFFICE OF 1IN HAIL.

0159 PM     HAIL             12 SE LOMA              47.83N 110.29W
07/07/2020  M1.00 INCH       CHOUTEAU           MT   TRAINED SPOTTER

0145 PM     HAIL             10 SSE LOMA             47.81N 110.41W
07/07/2020  E1.00 INCH       CHOUTEAU           MT   TRAINED SPOTTER

            A FEW QUARTER SIZE HAIL. MOSTLY PENNY SIZE
            HAIL. HAIL COVERED THE GROUND. SOME CROP
            DAMAGE.

0130 PM     HAIL             2 E BOZEMAN             45.68N 111.00W
07/07/2020  E1.00 INCH       GALLATIN           MT   PUBLIC

0125 PM     HAIL             5 SSW BOZEMAN           45.61N 111.07W
07/07/2020  E1.00 INCH       GALLATIN           MT   PUBLIC

0120 PM     HAIL             3 E GALLATIN GATEWAY    45.61N 111.15W
07/07/2020  U1.00 INCH       GALLATIN           MT   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0120 PM     HAIL             3 E GALLATIN GATEWAY    45.61N 111.15W
07/07/2020  M1.00 INCH       GALLATIN           MT   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0118 PM     HAIL             4 ESE BOZEMAN HOT SPRIN 45.63N 111.12W
07/07/2020  M1.00 INCH       GALLATIN           MT   TRAINED SPOTTER

            CALLED AND TWEETED PHOTO OF 1 INCH HAIL.

0236 PM     HAIL             2 NNW COFFEE CREEK      47.38N 110.10W
07/07/2020  E0.88 INCH       FERGUS             MT   PUBLIC

            HAIL UP TO NICKEL SIZE. TIME/LOCATION
            ESTIMATED.

0206 PM     HAIL             6 W BIG SKY             45.26N 111.46W
07/07/2020  E0.75 INCH       MADISON            MT   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0131 PM     HAIL             BOZEMAN                 45.68N 111.05W
07/07/2020  U0.75 INCH       GALLATIN           MT   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0131 PM     HAIL             BOZEMAN                 45.68N 111.05W
07/07/2020  M0.75 INCH       GALLATIN           MT   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0122 PM     HAIL             1 SSW BOZEMAN HOT SPRIN 45.64N 111.20W
07/07/2020  M0.75 INCH       GALLATIN           MT   TRAINED SPOTTER

0415 PM     HAIL             FORT BELKNAP            48.48N 108.77W
07/07/2020  E0.70 INCH       BLAINE             MT   CO-OP OBSERVER

            TIME ESTIMATED BASED ON RADAR.

0320 PM     HAIL             2 SSW GALLATIN GATEWAY  45.56N 111.21W
07/07/2020  E0.70 INCH       GALLATIN           MT   TRAINED SPOTTER

0250 PM     HAIL             20 N INVERNESS          48.85N 110.69W
07/07/2020  M0.70 INCH       HILL               MT   TRAINED SPOTTER

            HALF INCH OF RAIN IN 15 MINUTES.

0129 PM     HAIL             BOZEMAN                 45.68N 111.04W
07/07/2020  E0.70 INCH       GALLATIN           MT   PUBLIC

1219 PM     HAIL             EAST HELENA             46.59N 111.92W
07/07/2020  E0.70 INCH       LEWIS AND CLARK    MT   PUBLIC

0414 PM     HAIL             1 S FORT BELKNAP        48.47N 108.77W
07/07/2020  E0.50 INCH       BLAINE             MT   CO-OP OBSERVER

            MOSTLY 0.25 INCH HAIL. A FEW LARGER STONES.

0303 PM     HAIL             2 S BELGRADE            45.74N 111.17W
07/07/2020  E0.50 INCH       GALLATIN           MT   PUBLIC

            ESTIMATED MARBLE SIZE HAIL.

0203 PM     HAIL             3 WNW BIG SKY           45.29N 111.39W
07/07/2020  M0.50 INCH       MADISON            MT   TRAINED SPOTTER

0155 PM     HAIL             6 W BIG SKY             45.26N 111.46W
07/07/2020  U0.50 INCH       MADISON            MT   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0155 PM     HAIL             6 W BIG SKY             45.26N 111.46W
07/07/2020  M0.50 INCH       MADISON            MT   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0330 PM     HAIL             3 SE HAVRE              48.51N 109.64W
07/07/2020  E0.25 INCH       HILL               MT   TRAINED SPOTTER

0214 PM     HAIL             5 SW STANFORD           47.11N 110.30W
07/07/2020  E0.25 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

0151 PM     HAIL             11 SE FORT BENTON       47.73N 110.47W
07/07/2020  E0.25 INCH       CHOUTEAU           MT   TRAINED SPOTTER

            .

0130 PM     HAIL             2 WSW BOZEMAN           45.67N 111.08W
07/07/2020  E0.25 INCH       GALLATIN           MT   PUBLIC

            PEA SIZE HAIL FALLING AT BOZEMAN MSU.

0125 PM     HAIL             3 NNW BOZEMAN           45.72N 111.08W
07/07/2020  E0.25 INCH       GALLATIN           MT   TRAINED SPOTTER

            PEA SIZE HAIL AND 25 TO 30 MPH WIND GUSTS
            REPORTED.

0111 PM     HAIL             BELT                    47.39N 110.93W
07/07/2020  E0.25 INCH       CASCADE            MT   TRAINED SPOTTER

            .

1230 PM     HAIL             RAYNESFORD              47.27N 110.74W
07/07/2020  E0.25 INCH       JUDITH BASIN       MT   PUBLIC

1131 AM     HAIL             2 SE MONTANA CITY       46.52N 111.90W
07/07/2020  E0.25 INCH       JEFFERSON          MT   TRAINED SPOTTER

            PEA SIZE HAIL FALLING NEAR MONTANA CITY.

&&

Nearby

High Wind Warnings in Montana, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.